[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.175.236. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1983

Delayed Hypersensitivity in Ampicillin-Induced Toxic Epidermal Necrolysis

Author Affiliations

From the Department of Dermatology, Hamamatsu (Japan) University School of Medicine. Dr Tagami is now with Tohoku University School of Medicine, Sendai, Japan.

Arch Dermatol. 1983;119(11):910-913. doi:10.1001/archderm.1983.01650350038011
Abstract

• A patient with ampicillin-induced toxic epidermal necrolysis (TEN) showed pronounced delayed hypersensitivity to ampicillin sodium by both intradermal and patch tests. In addition, a positive lymphocyte transformation test to ampicillin was demonstrated by an in vitro study. On the basis of these findings and the data found in the literature, we believe that delayed hypersensitivity plays a crucial role in the development of drug-induced TEN. We recommend patch testing with suspected medications in such cases.

(Arch Dermatol 1983;119:910-913)

×